Advertisement

Relative Commutant Pictures of Roe Algebras

  • Ján Špakula
  • Aaron TikuisisEmail author
Article
  • 4 Downloads

Abstract

Let X be a proper metric space, which has finite asymptotic dimension in the sense of Gromov (or more generally, straight finite decomposition complexity of Dranishnikov and Zarichnyi). New descriptions are provided of the Roe algebra of X: (i) it consists exactly of operators which essentially commute with diagonal operators coming from Higson functions (that is, functions on X whose oscillation tends to 0 at \({\infty}\)), and (ii) it consists exactly of quasi-local operators, that is, ones which have finite \({\epsilon}\)-propogation (in the sense of Roe) for every \({\epsilon > 0}\). These descriptions hold both for the usual Roe algebra and for the uniform Roe algebra.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Notes

Acknowledgements

AT was supported by EPSRC EP/N00874X/1. JS was supported by Marie Curie FP7-PEOPLE-2013-CIG Coarse Analysis (631945).We would like to thank Ulrich Bunke, Alexander Engel, John Roe, Thomas Weighill, Stuart White, and Rufus Willett for comments and discussion relating to this piece.

References

  1. 1.
    Bell G., Dranishnikov A.: Asymptotic dimension. Topol. Appl. 155(12), 1265–1296 (2008)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Dranishnikov A.N.: Asymptotic topology. Uspekhi Mat. Nauk 55(6(336)), 71–116 (2000)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Dranishnikov A.: On Gromov’s positive scalar curvature conjecture for duality groups. J. Topol. Anal. 6(3), 397–419 (2014)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Dranishnikov A., Zarichnyi M.: Asymptotic dimension, decomposition complexity, and Haver’s property C. Topol. Appl. 169, 99–107 (2014)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Engel, A.: Index theory of uniform pseudodifferential operators. arXiv:1502.00494v1
  6. 6.
    Engel, A.: Rough index theory on spaces of polynomial growth and contractibility. arXiv:1505.03988v3
  7. 7.
    Georgescu V.: On the structure of the essential spectrum of elliptic operators on metric spaces. J. Funct. Anal. 260(6), 1734–1765 (2011)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Georgescu, V.: On the essential spectrum of the operators in certain crossed products. arXiv:1705.00379 (2017)
  9. 9.
    Georgescu V., Iftimovici A.: Localizations at infinity and essential spectrum of quantum Hamiltonians. I. General theory. Rev. Math. Phys. 18(4), 417–483 (2006)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Gromov, M.: Asymptotic invariants of infinite groups. In: Geometric Group Theory (Sussex, 1991), Volume 182 of London Mathematical Society Lecture Note Series, vol. 2, pp 1–295. Cambridge University Press, Cambridge (1993)Google Scholar
  11. 11.
    Gromov, M.: Groups of polynomial growth and expanding maps. Inst. Hautes Études Sci. Publ. Math. 53, 53–73 (1981)Google Scholar
  12. 12.
    Guentner E., Kaminker J.: Exactness and the Novikov conjecture. Topology 41(2), 411–418 (2002)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Guentner E., Tessera R., Yu G.: A notion of geometric complexity and its application to topological rigidity. Invent. Math. 189(2), 315–357 (2012)ADSMathSciNetzbMATHGoogle Scholar
  14. 14.
    Guentner E., Tessera R., Yu G.: Discrete groups with finite decomposition complexity. Groups Geom. Dyn. 7(2), 377–402 (2013)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Kasparov G., Yu G.: The coarse geometric Novikov conjecture and uniform convexity. Adv. Math. 206(1), 1–56 (2006)MathSciNetzbMATHGoogle Scholar
  16. 16.
    Kirchberg E., Winter W.: Covering dimension and quasidiagonality. Int. J. Math. 15(1), 63–85 (2004)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Lange, B.V., Rabinovich, V.S.: Noethericity of multidimensional discrete convolution operators. Mat. Zametki 37(3), 407–421, 462 (1985)Google Scholar
  18. 18.
    Ozawa N.: Amenable actions and exactness for discrete groups. C. R. Acad. Sci. Paris Sér. I Math. 330(8), 691–695 (2000)ADSMathSciNetzbMATHGoogle Scholar
  19. 19.
    Rabinovich, V.S., Roch, S., Silbermann, B.: Fredholm theory and finite section method for band-dominated operators. Integral Equ. Oper. Theory 30(4), 452–495 (1998) Dedicated to the memory of Mark Grigorievich Krein (1907–1989)Google Scholar
  20. 20.
    Roe, J.: Personal CommunicationGoogle Scholar
  21. 21.
    Roe J.: An index theorem on open manifolds. I. J. Differ. Geom. 27(1), 87–113 (1988)MathSciNetzbMATHGoogle Scholar
  22. 22.
    Roe, J.: Index Theory, Coarse Geometry, and Topology of Manifolds, Volume 90 of CBMS Regional Conference Series in Mathematics. Published for the Conference Board of the Mathematical Sciences, Washington, DC; by the American Mathematical Society, Providence (1996)Google Scholar
  23. 23.
    Roe, J.: Lectures on Coarse Geometry, Volume 31 of University Lecture Series. American Mathematical Society, Providence (2003)Google Scholar
  24. 24.
    Schick, T.: The topology of positive scalar curvature. In: Proceedings of the International Congress of Mathematicians Seoul 2014, vol. 2, pp. 1285–1308. Kyung Moon SA Co. Ltd., Seoul (2014)Google Scholar
  25. 25.
    Skandalis G., Tu J.L., Yu G.: The coarse Baum–Connes conjecture and groupoids. Topology 41(4), 807–834 (2002)MathSciNetzbMATHGoogle Scholar
  26. 26.
    Špakula J., Willett R.: On rigidity of Roe algebras. Adv. Math. 249, 289–310 (2013)MathSciNetzbMATHGoogle Scholar
  27. 27.
    Winter W.: Covering dimension for nuclear C*-algebras. J. Funct. Anal. 199(2), 535–556 (2003)MathSciNetzbMATHGoogle Scholar
  28. 28.
    Winter W., Zacharias J.: The nuclear dimension of C*-algebras. Adv. Math. 224(2), 461–498 (2010)MathSciNetzbMATHGoogle Scholar
  29. 29.
    Wright N.: C 0 coarse geometry and scalar curvature. J. Funct. Anal. 197(2), 469–488 (2003)MathSciNetzbMATHGoogle Scholar
  30. 30.
    Guoliang Y.: Zero-in-the-spectrum conjecture, positive scalar curvature and asymptotic dimension. Invent. Math. 127(1), 99–126 (1997)MathSciNetzbMATHGoogle Scholar
  31. 31.
    Yu G.: The Novikov conjecture for groups with finite asymptotic dimension. Ann. Math. (2) 147(2), 325–355 (1998)MathSciNetzbMATHGoogle Scholar
  32. 32.
    Yu G.: The coarse Baum–Connes conjecture for spaces which admit a uniform embedding into Hilbert space. Invent. Math. 139(1), 201–240 (2000)ADSMathSciNetzbMATHGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Mathematical SciencesUniversity of SouthamptonSouthamptonUK
  2. 2.Department of Mathematics and StatisticsUniversity of OttawaOttawaCanada

Personalised recommendations